Ask a doctor

How Do I Treat Hematoma Caused by Juvederm Injection?

Also, Approximately how long does a hematoma caused by a Juvederm injection last?

Doctor Answers (4)

Hematoma After Juvederm Injection

+4

Hi Airwin,

Sorry to hear about your hematoma. Notify your injecting physician and follow their instructions.

The key to the treatment of a hematoma after a cosmetic filler injection is creating a great story to tell everyone (especially the spouse who doesn't know about your injections), e.g. a hockey fight, the dog jumped up unexpectedly, hit by an errant Tiger Wood golf ball as he is rusty after his lay off.

Once that is accomplished, ice the area with a baggy of frozen peas (15 minutes on, 15 minutes off) for the 1'st 48 hours. Sleep with your head elevated above your heart. On the 3'rd and 4’Th days use warm compresses for about 10 minutes a few times a day.

Some recommend Arnica, but that is usually better before the hematoma.

Hope that your bruising resolves quickly. Fore!

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Options for Bruising after Juvederm

+2

Many practitioners and patients do not realize that the pulsed dye laser has the ability in most cases to resolve or dramatically fade the bruise within 12 to 24 hours or less.  Some deeper bruises are difficult to cover with make up.  The laser treatment is takes less than 10 minutes in our office and is an excellent back up plan if need be. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bruising from fillers

+1

Sometimes filler inejctions can cause bruising. This cna happen for so many different reasons from patients taking aspirin, or NSAID's, to certain foods that thin the blood, and to obviously hitting a small blood vessel when injecting the product.  Cold compresses can help initially and then unfortunately cover-up makeup until it gets resorbed.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Sounds like you got a hematoma

+1

Generally, hematoma formation following Juvederm injections is rare. However, the way you are describing it sounds like you did get a hematoma. First, you should call your physician injector and see him as soon as possible, but generally, hematomas will resolve in 2-3 weeks.

Nissan Pilest, MD
Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.